advertisement
Question
Posted by: xxx | 2012/07/14

Champix reaction with other drugs

Hi there

I just have a question regarding the safety of taking Champix with other medications or substances.

I am currently on Trepiline. Psychiatrist at some stage put me on 200mg of Trepiline as I''''ve got meds resistant major depression. I''''ve stopped seeing him as he put me on Wellbutrin together with 200mg Trepiline which gave me seizures that almost killed me. Don''''t know what kind of specialist would do that as I started researching and found that besides Zyban having controversial side effect of seizures, Trepiline lowers the seizure threshold. I have no clue what he was thinking but I stopped seeing him and I just have GP prescribe me the Trepiline. I try to take doses as low as possible so I can only go down to 75mg which keeps me more or less stable. Is it safe to go on Champix while taking 75mg Trepiline. I wouldn''''t want seizures like with Zyban

Also I do CAT (Methcathinone) recreationally which isn''''t often and usually in much smaller amounts compared to other users (1g lasts me 3 days). Tried to find info online but couldn''''t. I don''''t have to do CAT while on Champix treatment as I dont do it often but in case I do I would like to know what kind of reaction occurs between those 2 substances.

Thank you so much in a dvance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly, your doctor should NEVER EVER have prescribed any drug, including Champix, to you without being confident that there would be no serious interactions with any other drugs you were taking. And he should have fully explain any significant side-effects, complications and interactions, with you.
With any complexities such as you describe, your treatment should be run by a specialist PSYCHIATRIST, based on his detailed assessment of you and your situation, and a discussion of treatment options, and not by a GP.
A psychiatrist could also help yopu both to choose the most suitable antidepressant, but the right dose. If you just drop doses on your on, you may reach a dose which has no useful anti-depressant effect left, but only some potential for side-effects - a bad deal !
CAT is NEVER EVER a good idea to take for any reason whatever ( its nad for your brain !) and its potential for making mischief with any ofn the other drugs you're taking is high. Maybe its why you have occasionally had seizures ?
And we really don't have any useful and reliable information about the interaction between an illegal substance like CAT and any legal drugs, because there is no way to do proper research to offer such advice - we only know from seeing the results of bad actions and interactiosn when it is likely to be bad. and it is

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Vee | 2012/08/13

Hi, I am on week 4 with Champix and have found that 3 days ago I had 2 drinks and suddenly went into a frenzy of rage and unacceptable psychotic behaviour.
I could not for the life of me understand what happened. I stayed in bed most of the weekend, feeling depressed and worthless. A cousin of mine, also on champix complained of short term memory loss and rage. After searching the Internet on the side effects of Champix, I will NEVER recommend this tablet to anyone. Although I have stopped smoking, I have thrown the remainder of the Champix into the bin. Read the forums and educate yourself before its too late!

Reply to Vee
Posted by: Chanel | 2012/07/17

Please be careful with Champix, I nearly comitted suicide on it x

Reply to Chanel
Posted by: cybershrink | 2012/07/15

Firstly, your doctor should NEVER EVER have prescribed any drug, including Champix, to you without being confident that there would be no serious interactions with any other drugs you were taking. And he should have fully explain any significant side-effects, complications and interactions, with you.
With any complexities such as you describe, your treatment should be run by a specialist PSYCHIATRIST, based on his detailed assessment of you and your situation, and a discussion of treatment options, and not by a GP.
A psychiatrist could also help yopu both to choose the most suitable antidepressant, but the right dose. If you just drop doses on your on, you may reach a dose which has no useful anti-depressant effect left, but only some potential for side-effects - a bad deal !
CAT is NEVER EVER a good idea to take for any reason whatever ( its nad for your brain !) and its potential for making mischief with any ofn the other drugs you're taking is high. Maybe its why you have occasionally had seizures ?
And we really don't have any useful and reliable information about the interaction between an illegal substance like CAT and any legal drugs, because there is no way to do proper research to offer such advice - we only know from seeing the results of bad actions and interactiosn when it is likely to be bad. and it is

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement